Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Has rheumatics problem, leg-knee problem. On homeopathic medicines. Now on folitrax, folvite. Side effects?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9071 Questions
My father with age 70 has rheumatis problem past 10 yrs , and so sufferred from leg knee problem first started with one knee and around 5 yrs back to the second knee - in which past 7 yrs he was taking only homoeo and siddha treatments. past 3 yrs under treatment by Rheumatologist and under his advice undergone knee replacement surgery ( bilateral- both knees simultaneously. Now taking the following medicines
Saaz tabs daily
folitrax 10 mg - once in a week-monday
Folvite Tab - once in a week-tuesday
what is the side effect of the medicines taken by my father with age 70
for the Rheumatism problem? He does not have BP or Sugar problem . Pls advise
Posted Tue, 22 May 2012 in Arthritis
Answered by Dr. Praveen Tayal 1 hour later


Thanks for posting your query.

Your father is most likely suffering from severe osteoarthritis with rheumatoid arthritis due to which he had to undergo knee transplantation surgery. The treatment he is taking right now are disease modifying drugs.

The common side effects of folitrax include- nausea, drowsiness, compromised immunity, anaemia, oral ulcers, recurrent infections, dermatitis, diarrhea, hepatitis, hair loss, etc. 10mg once a week is a minimal dose with minimal side effects. It is usually well tolerated even in old age.

Folic acid is a water soluble essential nutrient of the body with almost no side effects.

Tablet Saaz contains Sulfasalazine and it may cause headache, diarrhoea, nausea, vomiting, stomach discomfort, loss of appetite and sensitivity to sunlight.

If your father is tolerating the treatment well with improvement in his symptoms then he can continue taking the medicines as prescribed to him by his rheumatologist.

I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wish you good health.

Dr. Praveen Tayal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor